Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 Nov. 29, 2019 01:50:36

Calico
Registered: 2019-11-29
Posts: 3
Profile  

Opinions

Hello, I'm new here and I would like some thoughts or similar experiences on this matter. I was diagnosed with Graves disease on August 2019 before that I was pregnant and I lost it due to chromosomal anomalies as they told me, I started on August an endocrinologist he didn't care about his patients so I went to another there she told me that if my levels of thyroid were good I would still have a miscarriage due to relapse of the thyroid. It's very sad for me because I don't have other child and for the doctor the only option is not removing the thyroid but a pregnancy without medicine (I'm taking carbimazole). Isn't that a big risk because as far I know you take the pills for life and don't stop them. I'm sorry for the big post. Thank you

Offline

#2 Dec. 2, 2019 08:56:27

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 4153
Profile  

Opinions

Hello and welcome - I'm so sorry for your loss. I'm guessing you are outside the USA, since we use a slightly different med here that is similar to carbimazole. I don't know if your doctor would be open to looking at guidelines from the USA, but the following guidelines from the American Thyroid Association might be of interest:

https://www.liebertpub.com/doi/pdf/10.1089/thy.2016.0457

For women with Graves' who desire a future pregnancy, there are advantages and disadvantages to ALL three treatment options (antithyroid meds, RAI, and surgery). You deserve a doctor who will discuss with you the risks and benefits of each and help you make the right decision for you.

We've had contact with many women who had successful pregnancies while dealing with Graves'. Whether you are taking antithyroid medications - or whether you are taking replacement hormone after RAI or surgery - it is critical to stay in close touch with your endocrinologist and gynocologist to make sure that your levels remain stable both for your safety *and* the baby's safety.

It *is* true that some women who are taking antithyroid medications during pregnancy find that they are able to keep stable levels on a reduced dose (or even no medications). Perhaps that is what your doctor was referring to?

Wishing you all the best!


Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

#3 Dec. 4, 2019 07:48:47

Calico
Registered: 2019-11-29
Posts: 3
Profile  

Opinions

Hello, thank you for your understanding and the information you provided me.
I hope this endocrinologist will help me this time because I had started to lose hope but I want to believe this time will be different because the psychological part plays a big role in this situation. I would like if I have any further questions about Graves to give me more info about.
I'm from Greece and here as I talked with other persons with Graves they take carbimazole too. Thank you very much again.

Offline

#4 Dec. 5, 2019 09:19:25

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 4153
Profile  

Opinions

Happy to help! We are not able to give medical advice, but if you have general questions about Graves', our members here have a lot of personal experience!


Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

#5 Feb. 28, 2020 21:51:29

Calico
Registered: 2019-11-29
Posts: 3
Profile  

Opinions

Hello, I would like your opinions again about my results and if after treatment the psychological issues still continue.
I went to a 4th endocrinologist who started me for 1 month with 6 pills of thyrostat(carbimazol) a day, my results then were tsh 0.01 and ft4 1.59 now after that 1 month my results are tsh 0.03 and my ft4 0.89, my doctor says I'm completely fine although my tsh is still a little low the problem is the mental part I still have bad psychology like many nerves,sometimes I don't want to do anything because I feel tired,sometimes I fear I'll have a nervous breakdown. My doctor says this is unacceptable because I shouldn't feel like this because I'm stable but I feel terrible and for that I would like to ask if after the treatment you are stable could the phychological symptoms still stat or is it something else? By the way these symptoms started with the thyroid. Sorry for the big post..

Offline

#6 March 3, 2020 07:29:21

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 4153
Profile  

Opinions

Hello - We are fellow patients and can't interpret labs or give medical advice, *but* I would follow up with your doctor and ask if your country has specific medical guidelines on the treatment of hyperthyroidism. In the USA, doctors are advised to base dosing off of Free T4 and T3 and *not* TSH, which can take some time to rebound. Once T3/T4 are in range, the dose is often reduced, with followup testing to see if further adjustments are needed. (Note: you should *not* adjust the dose on your own without consulting with a doctor.)

Hopefully, you are getting hard copies of your labs. If you note that your T3/T4 have fallen from being too high to being at the bottom of the “reference” range in a short time, that could definitely explain your fatigue.

As for psychological issues, that is more challenging to sort out. Many patients do find relief once labs are normal and stable - “stable” meaning that your numbers are consistent from test to test and *not* rising or falling. In other cases, there is a separate underlying condition like depression or anxiety disorder that requires separate treatment. Your first step will be to get your levels both normal *and* stable. If this endocrinologist isn't taking your concerns seriously, do you have a primary care doc who could do a second review of your results and your current dosing?


Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

Board footer

Moderator control

Questions? Problems? Please contact us at [email protected] or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2020 Graves' Disease & Thyroid Foundation